Erectile Dysfunction Drugs Association to Heart Risks


Erectile Dysfunction Drugs Association to Heart Risks

Those men using medicines containing nitrates for treating occasional chest pains are advised against using the erectile dysfunction drugs. This is because the combination it does in body can trigger dangerous drop in man’s blood pressure. This warning or advice has come from the American Heart Association.

Recommendations given in Sexual Activity and Cardiovascular Disease: A Scientific Statement from the American Heart Association has mentioned that any nitrates drugs have to be avoided till twenty four hours of using any ED drugs like Viagra, Levitra and at least avoided some 48 hours if taken Cialis.

Glenn Levine who is MD in Cardiology and chaired the expert panel who has studied this issue said in recent years many Anecdotal deaths have been reported because of the combination of death.

Viagra

This issue of combination of the nitrates and the ED drugs has been discussed decade ago. Now all the Erectile Dysfunction drugs have a warning on the label mentioning the risk. The discussion over this issue, Randall Zusman again MD cardiologist, has conducted research on this issue has given some further explanation.

He explained that Men who have erectile dysfunction typically tend to have artery blockage. And drugs work by dilating blood vessels for improving blood’s flow. But patient who have serious artery blockage that causes chest pain are prescribed to have nitrates in form of patch, oral form, or fast acting nitroglycerine pill that is placed under tongue. This is to alleviate the symptoms.

When the drugs get combined, there can be powerful reaction such that there is decrease in blood pressure to 50, 60 to 80 in just thirty minutes. Effects can be mild to serious. Mild like feeling lightheadedness or faint and severe can be blood pressure dropping badly which triggers stroke, kidney failure etc.

He further advices that any patient who is visiting the emergency for the complain of chest pain should inform the doctor volunteering that he has taken Viagra or whatsoever ED drug.

Sexual activity does raise risk of triggering heart attack, though the risk is miniscule for people with cardiovascular diseases. The risk increases immediately and hour around the sexual activity to two to three times but overall total risk of heart attack is small.

More important thing is patient should be discussing the issues forthrightly with their physician. Physician may or may not ask but patient has to mention that he is sexually active and is taking ED drugs. This discussion and sharing of information is necessary so that patient should know whether or not to take the ED drugs for his safe health.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

CommentLuv badge